Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2012, 8:07 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 8:07 PM EDT (00:07 UTC)
- Expired
- May 22, 2012, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:55 PM EDT | TSTM WND DMG | Bonneau, SC | SEVERAL TREES DOWN IN THE CITY OF BONNEAU. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS52 KCHS 230007
SVRCHS
SCC015-019-230100-
/O.NEW.KCHS.SV.W.0081.120523T0007Z-120523T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO
WANDO...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SAINT STEPHEN...BONNEAU...WANDO...CAINHOY...HUGER...JAMESTOWN...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3301 7955 3299 7954 3299 7955 3300 7954
3301 7957 3297 7960 3288 7998 3351 7999
3344 7987 3341 7985 3338 7980 3338 7979
3332 7974 3328 7957 3326 7953 3303 7952
TIME...MOT...LOC 0007Z 261DEG 16KT 3343 7988 3299 7987
$$3 follow-up statements
290
WWUS52 KCHS 230016
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT TUE MAY 22 2012
SCC015-019-230100-
/O.CON.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
816 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF ALVIN TO 6 MILES SOUTHWEST OF SMITH...MOVING EAST AT
20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
AT 806 PM EDT...THE PUBLIC REPORTED TREES AND TREE LIMBS DOWN IN
BONNEAU.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HUGER AND JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3301 7955 3299 7954 3301 7955 3296 7963
3294 7987 3341 7991 3346 7990 3341 7985
3337 7978 3332 7974 3328 7957 3325 7953
3303 7952
TIME...MOT...LOC 0016Z 261DEG 16KT 3344 7983 3300 7982
$$679
WWUS52 KCHS 230030
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT TUE MAY 22 2012
SCC015-019-230100-
/O.CON.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
830 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES NORTH OF CALESTOWN TO SMITH...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMESTOWN.
A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PORTIONS OF EAST
CENTRAL BERKELEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3313 7953 3307 7963 3303 7971 3298 7978
3323 7980 3337 7978 3332 7974 3328 7957
3325 7953
TIME...MOT...LOC 0030Z 261DEG 16KT 3345 7975 3301 7974
$$023
WWUS52 KCHS 230050
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT TUE MAY 22 2012
SCC015-019-230100-
/O.EXP.KCHS.SV.W.0081.000000T0000Z-120523T0100Z/
CHARLESTON SC-BERKELEY SC-
850 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 900 PM EDT...
AT 850 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3313 7953 3307 7963 3303 7971 3298 7978
3323 7980 3337 7978 3332 7974 3328 7957
3325 7953
TIME...MOT...LOC 0050Z 261DEG 16KT 3346 7964 3302 7964
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:05 PM EDT, 2 minutes earlier.
Area forecast discussion, May 22, 8:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 805 PM EDT TUE MAY 22 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN THE ATLANTIC. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A CLOSED UPPER LEVEL LOW WILL LINGER OVER EASTERN TENNESSEE AND NORTHERN GEORGIA BEFORE SHIFTING OVER THE SOUTHERN APPALACHIANS LATER THIS EVENING AND OVERNIGHT. A POTENT SHORT WAVE WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF SOUTHEAST SOUTH CAROLINA THIS EVENING BEFORE DEPARTING OVERNIGHT. ANOTHER SHORT WAVE ROUNDING THE BASE OF THE TROUGH WILL SHIFT ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. AT THE SURFACE...A LEE SIDE TROUGH OVER THE MIDLANDS AND EAST-CENTRAL GEORGIA WILL GRADUALLY SHIFT EASTWARD AND OVER THE AREA LATE THIS EVENING. STRONG DESTABILIZATION TOOK PLACE AS TEMPERATURES WARMED WELL INTO THE UPPER 80S UNDER MOSTLY SUNNY SKIES EARLIER THIS AFTERNOON. MID-EVENING MESOANALYSIS STILL DEPICTS SURFACE BASED CAPE VALUES AROUND 2000 J/KG OVER THE AREA...WITH DOWNDRAFT CAPE VALUES AS HIGH AS 700-900 J/KG AND LI/S OF -3 TO -5. WHILE MID LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...LOW LEVEL LAPSE RATES ARE A RESPECTABLE 7.0 C/KM. DESPITE THE INSTABILITY...BULK SHEAR VALUES STILL ARE NOT VERY HIGH. A BAND OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF BERKELEY AND CHARLESTON COUNTIES AHEAD OF THE INITIAL SHORT WAVE...BUT SHOULD COME TO AN END BY MID-EVENING OR ABOUT THE TIME THAT THE REMAINING PORTION OF THE SEVERE THUNDERSTORM WATCH FOR THOSE COUNTIES EXPIRES. LARGE HAIL AND DAMAGING WIND GUSTS CONTINUE TO BE THE GREATEST CONCERN IN THAT AREA. ELSEWHERE...CONVECTION HAS COME TO AN END AND SKIES HAVE CLEARED SOMEWHAT ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA AS SUBSIDENCE DEVELOPS IN WAKE OF THE PASSING SHORT WAVE. HOWEVER...CONVECTION CONTINUES TO DEVELOP UPSTREAM OVER SOUTHERN GEORGIA IN ASSOCIATION WITH THE NEXT SHORT WAVE. THIS CONVECTION IS EXPECTED TO SHIFT INTO PARTS OF THE AREA FROM THE SOUTHWEST LATE THIS EVENING INTO THE OVERNIGHT HOURS...WITH ISOLATED TO SCATTERED COVERAGE. THE THREAT FOR ADDITIONAL SEVERE THUNDERSTORMS APPEARS LOW SINCE THE ATMOSPHERE HAS STABILIZED SOMEWHAT DUE TO EARLIER CONVECTION AND WILL CONTINUE TO DO SO WITH THE LOSS OF DIURNAL HEATING. CONVECTION SHOULD THEN TAPER OFF FROM THE SOUTHWEST OVERNIGHT AS THAT SHORT WAVE DEPARTS. LOWS ARE FORECAST TO BE IN THE MID TO UPPER 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE. TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH 90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT. HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET BELOW 70...WITH MID 60S INLAND. THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE SENSIBLE WEATHER. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE FORECAST THROUGH 00Z THURSDAY AT BOTH KCHS AND KSAV. ISOLATED CONVECTION COULD REDEVELOP LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS...WITH SCATTERED CONVECTION AGAIN WEDNESDAY AFTERNOON. CONFIDENCE IS TOO LOW TO INCLUDE MENTION IN THE TAF/S AT THIS TIME HOWEVER...GIVEN TIMING AND COVERAGE UNCERTAINTY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND MVFR FOG/STRATUS EACH MORNING AROUND DAYBREAK. && .MARINE... A NOCTURNAL SURGE IS EXPECTED TO DEVELOP TONIGHT...BECOMING SLIGHTLY MORE ENHANCED BY THE APPROACH OF AN UPPER LEVEL DISTURBANCE. SOUTH-SOUTHWEST WINDS COULD INCREASE UPWARDS OF 15 KT...POSSIBLY EVEN A BIT HIGHER OVER THE OUTER GEORGIA WATERS...FOR A PERIOD OVERNIGHT. SEAS WILL RESPOND BY BUILDING TO 3-5 FT...HIGHEST OVER THE OUTER GEORGIA WATERS. WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...RJB LONG TERM...ALSHEIMER AVIATION...JAQ/RJB MARINE...JAQ/RJB
Hazardous weather outlook, May 22, 7:48 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 748 PM EDT TUE MAY 22 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-231000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 748 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-SCZ044-045-050-052-231000- CHARLESTON HARBOR-DORCHESTER-INLAND BERKELEY-CHARLESTON- TIDAL BERKELEY- 748 PM EDT TUE MAY 22 2012 ...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-231000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 748 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 7:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 W SLANDS BRIDGE 32.97N 80.31W
05/22/2012 E1.25 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
AND HIGHWAY 61.
0718 PM TSTM WND DMG 3 W SLANDS BRIDGE 32.97N 80.31W
05/22/2012 DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
AND HIGHWAY 61.
&&
EVENT NUMBER CHS1200193
EVENT NUMBER CHS1200194
BDCLocal storm report, May 22, 7:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 2 SW SUMMERVILLE 33.00N 80.20W
05/22/2012 E1.00 INCH DORCHESTER SC TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL IN SUMMERVILLE.
&&
EVENT NUMBER CHS1200195
BDCLocal storm report, May 22, 7:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL PINEWOOD PREPARATORY 33.02N 80.25W
05/22/2012 E1.00 INCH DORCHESTER SC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL AND 2 TREES DOWN ON
PROPERTY NEAR INTERSECTION OF ORANGEBURG ROAD AND WEST
BUTTERNUT ROAD.
&&
EVENT NUMBER CHS1200196
SPRLocal storm report, May 22, 7:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 W SANGAREE 33.04N 80.15W
05/22/2012 E1.00 INCH BERKELEY SC TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 50 MPH
WINDS NEAR THE WAL MART OFF OF INTERSTATE 26.
&&
EVENT NUMBER CHS1200197
BDCLocal storm report, May 22, 7:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL MONCKS CORNER 33.20N 80.01W
05/22/2012 E0.88 INCH BERKELEY SC PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL IN MONCKS CORNER.
&&
EVENT NUMBER CHS1200198
BDCLocal storm report, May 22, 8:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD 2 SW OLD SANTEE CANAL S 33.17N 79.99W
05/22/2012 BERKELEY SC TRAINED SPOTTER
SEVERAL SPOTTERS HAVE REPORTED A FUNNEL CLOUD OFF OF
CYPRESS GARDENS ROAD IN MONCKS CORNER.
&&
EVENT NUMBER CHS1200199
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:18 PM EDT | Tornado Warning | CHS | Berkeley | 19 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.